Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes loose motions when on antibiotics for high fever?

Hi Doctor ,
My baby was born on 28th November 2013 .
On 12th , he was crying and he had fever of 101 F . we did not know know and by the time we reached hospital his fever has increased to 102.5 F . On reaching hospital he was given Crocin and with imeediate sponging his fever subsided and he did not have fever after that . However Doctor asked us to admin him to check if he had infection . They did urine culture , blood culture etc . urine culture showed he had some UTI infection . Initially he was given ampicilling and zentalycin . After urine culture was positive he was given Amikacyn ( once per day) and zosyn( three times per day ) for one week via canula . Now he has been asked to give Clamp(amoxicillin) 1.5ml/day for next thirty days . After that doc has ashed us to DTPA for baby .
However with these antibiotics baby is passing continuous stool in small quantities somtime more than one hour continuously . While passing stool baby cries continuously :( . I feel so bad to see baby crying . Baby feeds well and when not having stool baby does very fine. We aksed doctor and they gave enterogerminal oral suspension twice per day (half ample) .
Can someone help us if he is fine and medications are ok . We feel crying after seeing all this .

REgards
A
Mon, 9 Feb 2015
Report Abuse
Pediatrician 's  Response
Hi, thanks for writing to us.
Usually after taking amoxicillin one generally get loose stools due to the medicine effect. However your doctor has prescribed enterogermina to reduce loose stools so continue it. But store enetrogermina in fridge for maximum efficacy.
The kid may be crying because continuous loose stools may have caused inflamation of the skin around the anus , so go back to your doctor and get some soothing ointments to be prescribed.
Thank you, regards.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Amoxicillin


What causes loose motions when on antibiotics for high fever?

Hi, thanks for writing to us. Usually after taking amoxicillin one generally get loose stools due to the medicine effect. However your doctor has prescribed enterogermina to reduce loose stools so continue it. But store enetrogermina in fridge for maximum efficacy. The kid may be crying because continuous loose stools may have caused inflamation of the skin around the anus , so go back to your doctor and get some soothing ointments to be prescribed. Thank you, regards.